Pennsylvania, 2007

Damaging Winds in Pennsylvania, September 26, 2007

September 26, 2007 · NWS CLE · 2 events in 1 county or zone

A cold front moved through northwest Pennsylvania during the late afternoon hours of the 26th. Some of the thunderstorms ahead of the cold front became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A cold front moved through northwest Pennsylvania during the late afternoon hours of the 26th. Some of the thunderstorms ahead of the cold front became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 26, 2:02 PM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Sep 26, 2:02 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
302 PM EDT WED SEP 26 2007

.SYNOPSIS...
COLD FRONT SLOWLY SINKING SOUTHEAST ACROSS THE NORTHERN AREAS AND
WILL BECOME NEARLY STATIONARY OVER THE AREA AS A WEAK WAVE OF LOW
PRESSURE MOVES NORTHEAST ON THE FRONT. HIGH PRESSURE WILL BUILD IN
BEHIND THE FRONT AND REMAIN IN PLACE THROUGH THE WEEKEND. ANOTHER
COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY EVENING FOLLOWED BY
ANOTHER HIGH PRESSURE.

&&

.NEAR TERM /THROUGH THURSDAY/...
TRAINING THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE
AFTERNOON INTO THIS EVENING. COLD FRONT HAS VIRTUALLY STALLED
OVER THE AREA JUST IN TIME FOR THE WAVE OF LOW PRESSURE TO MOVE
NORTHEAST ACROSS THE AREA. THE COMBINATION OF THE UPPER LEVEL
SHORTWAVE...SURFACE WAVE...AND COPIOUS AMOUNTS OF MOISTURE OVER
THE AREA AND LIGHT WIND FLOW...I EXPECT THERE WILL BE PERIODS OF
LOCALLY HEAVY DOWNPOURS DURING THE NIGHT.

AREAS THAT HAD SIGNIFICANT FLOODING LAST MONTH AROUND THE FINDLAY
AREA HAVE SINCE RECOVERED AND AT THIS TIME...WE BELIEVE THAT THE
RIVERS AND MOST STREAMS SHOULD BE ABLE TO HANDLE THE WATER.
HOWEVER...WE WILL CONTINUE TO MONITOR THE FLOOD POTENTIAL THROUGH
THE NIGHT ACROSS THE AREA.

WAVE OF LOW PRESSURE WILL PULL OUT TO THE NORTHEAST THURSDAY
MORNING AND DRAG THE PRECIPITATION WITH IT. SOME WEAK WRAP AROUND
MOISTURE WILL PUSH INTO THE AREA BY THURSDAY AFTERNOON BUT THE
HEAVIEST PRECIPITATION SHOULD PUSH OFF TO THE EAST LEAVING BEHIND
ONLY A SLIGHT CHANCE OF RAIN INTO THURSDAY AFTERNOON IN THE EAST.

HIGH PRESSURE WILL BEGIN TO BUILD INTO THE WESTERN HALF OF THE
AREA THURSDAY AFTERNOON SETTING UP FOR A NICE WEEKEND WEATHERWISE.

ADJUSTED MAV TEMPERATURES LOOK REASONABLE SO WILL LEAN TOWARD THEM
DURING THE FIRST TWO PERIODS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
FAIR WEATHER AND GRADUALLY IMPROVING SKIES RETURN THURSDAY NIGHT
INTO FRIDAY AS A LARGE AREA OF HIGH PRESSURE BUILDS EAST AND
DOMINATES THE FORECAST AREA.

JUST SOME MINOR TWEAKS TO CURRENT FORECAST TEMPERATURES THURSDAY
NIGHT AND FRIDAY AS COLD AIR ADVECTION TAKES PLACE AHEAD OF THE
HIGH PRESSURE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
TRANSITIONAL PATTERN CONTINUES WITH ALTERNATING WEAK RIDGES AND
TROUGHS MOVING THROUGH THE AREA OVER THE NEXT SEVERAL DAYS. WEAK
RIDGE BUILDS IN FRIDAY NIGHT SETTING UP FOR A NICE WEEKEND
WEATHER WISE. CENTER OF SURFACE HIGH PRESSURE WILL PASS OVER THE AREA
AND WINDS WILL LIKELY GO LIGHT AND VARIABLE BY FRIDAY NIGHT INTO
SATURDAY. WARM AIR ADVECTION WILL DEVELOP DURING THE DAY SATURDAY
INTO SATURDAY NIGHT IN ADVANCE OF THE NEXT WEAK TROUGH AND
ASSOCIATED SHORTWAVE MOVING EAST INTO THE AREA. SURFACE LOW TRACKS
NORTHEAST ACROSS THE WESTERN LAKES WITH A COLD FRONT PASSING THROUGH
THE AREA SOME TIME ON MONDAY.  COLD FRONT APPEARS TO BE VERY WEAK AS
PACIFIC AIR MASS IN THE WAKE OF THE FRONT MODIFIES OVER TIME. RIDGE
SHIFTS EAST OFF THE ATLANTIC COAST BY TUESDAY MORNING AND ANOTHER
ROUND OF SOUTH TO SOUTHWEST FLOW DEVELOPS WITH INCREASING DEW
POINTS. ANOTHER GRADUALLY WEAKENING COLD FRONT SHIFTS EAST TOWARD
THE AREA TUESDAY NIGHT.  FRONT APPEARS TO WASH OUT BY WEDNESDAY
MORNING SOUTHEAST OF THE AREA. HIGH PRESSURE TAKES OVER ON WEDNESDAY.

TEMPERATURES APPEAR TO BE ON THE COOL SIDE THROUGH THE PERIOD AND
WILL LEAN TOWARD THE MIDDLE OF THE ROAD TO HIGH END OF THE ENSEMBLE
TEMPERATURE GUIDANCE. THIS IS BASED ON GENERAL AGREEMENT BETWEEN THE
GFS AND THE EUROPEAN SHOWING MUCH STRONGER LOW LEVEL WARM AIR
ADVECTION PATTERNS DEVELOPING IN THE WAKE OF THE HIGH PRESSURE
CENTERS MOVING EAST AND COLD FRONTS WEAKENING AND MODIFYING BY THE
TIME THEY REACH THE FORECAST AREA.

MOISTURE APPEARS TO BE LIMITED WITH THE FRONTS SO WILL KEEP CHANCES
OF PRECIPITATION AT A MINIMUM FOR NOW.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
COLD FRONT EXTENDS FROM WESTERN LAKE ERIE ACROSS NORTHWEST OHIO
THROUGH A POINT SOUTHEAST OF KTOL. NOT A LOT OF PRECIP ACROSS THE
AREA AT THIS TIME BUT WOULD EXPECT NMRS SHWRS AND A FEW
THUNDERSTORMS TO DEVELOP EARLY THIS AFTERNOON JUST GIVEN HEATING.
ANOTHER PROBLEM HOWEVER WILL BE THE AREA OF MODERATE TO HEAVY
RAIN AND EMBEDDED THUNDERSTORMS MOVING NORTHEAST ALONG THE FRONT
IN SOUTHERN INDIANA. CONDITIONS ARE MVFR ACROSS MOST OF THE AREA
AND THIS SHOULD PERSIST THROUGH MUCH OF THE AFTERNOON AND INTO THE
EVENING...BECOMING IFR OVERNIGHT AND EVENTUALLY LIFR CIGS AND FOG
TOWARDS MORNING. AS FOR THE PRECIPITATION ACROSS INDIANA. HAVE
TIMED THIS INTO FDY BY 20Z AND MFD AT 21Z AND KCLE AND CAK BY 23Z.
AGAIN WITH THE FRONT IN THE AREA AND THE AMOUNT OF MOISTURE ACROSS
THE AREA EXPECT CIGS AS VSBYS DROPPING TO LIFR BY 06-09Z.

EXPECT COLDER AND DRIER FOR THE WKND ALTHOUGH THERE MAY BE SOME
LAKE CLOUDS THU NIGHT-FRI WITH CYCLONIC FLOW AND COOL TEMPS AT
850MB.

&&

.MARINE...
COLD FRONT APPEARS TO BE ACROSS MOST OF THE LAKE ALREADY AND SHOULD
MOVE INTO NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA AND STALL OUT
NEXT COUPLE OF HOURS. THERE WILL LIKELY BE SEVERAL ROUNDS OF
SHOWERS AND STORMS OVERNIGHT AS A WEAK LOW RIDES NE ALONG THE
FRONT. LINGERING SHOWERS WILL CONTINUE THURSDAY MORNING. HIGH PRES
SHOULD BEGIN TO BUILD OVER THE LAKE TOMORROW AFTERNOON AND THEN WILL
LINGER OVER THE REGION INTO SUNDAY. ANOTHER COLD FRONT WILL TRY TO
CROSS THE LAKE AT THE END OF THE PERIOD. WINDS AND WAVES SHOULD BE
MINIMAL MOST OF THE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...LOMBARDY
AVIATION...TK
MARINE...KUBINA
Hazardous weather outlook, Sep 26, 4:15 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT WED SEP 26 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-270915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
515 AM EDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE FROM CHICAGO TO NORTHWEST OHIO THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT...SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN WILL BE POSSIBLE AS WELL THIS AFTERNOON AS THE
FRONT SLOWLY MOVES INTO PENNSYLVANIA TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE THIS
AFTERNOON AND TONIGHT.

The radar

The Pittsburgh radar (KPBZ), 111 km away, was scanning. The volume nearest the first event began at 20:47 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Crawford

When
September 26, 3:45 PM EST
Where
Crawford County, Cochranton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
41.520, -80.050

Numerous trees were reported down within and around Cochranton.

Thunderstorm Wind, Crawford

When
September 26, 4:20 PM EST
Where
Crawford County, Titusville
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
41.630, -79.680

Several trees were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60708, 60709.